Doctor insights on:
Hypothyroidism Periorbital Edema
Fluid in the tissues, either caused by something local to the swollen area like an injury or inflammation, or from the body's retention of water. Gravity brings the fluid to the feet & legs in that case. As a general rule, if one foot is swollen, something is wrong with the foot. If both feet are swollen, it's not the feet, but water ...Read more
Graves pt. Rai 2 years ago. Synthroid (thyroxine) 50mcs for two months. Periorbital edema severe. From hypothyroidism? Blood work normal.
Graves' Orbitopathy: Graves' orbitopathy can occur before, after or at the same time as development of autoimmune hyperthyroidism. It's activity is unrelated to your thyroid level and its course is episodic. If you have swelling, it may mean you have active inflammation in your orbit. You should see an oculoplastic surgeon to be evaluated for oral steroids. This can stem some of the damage from active inflammation. ...Read moreSee 1 more doctor answer
It can be: Periorbital edema can be one of the initial symptoms of nephrotic syndrome, but it is always accompanied by edema in other parts of the body (legs, chest, abdomen, etc). The diagnosis is made by checking the amount of proteins that are being excreted in the urine, as well as blood tests that measure the protein (albumin) levels. The exact cause should be evaluated by your doctor. ...Read more
Expected condition: Nephrosis means a loss of protein in the urine; protein normally helps fluid stay in the blood vessels, but when blood protein (mostly albumin) is low, fluid leaks out into the soft tissues. Periorbital edema is commonly noted in this setting, particularly after lying down for several hours. Effective treatment of the cause of nephrosis usually resolves this issue. ...Read more
The tissue around the removed lipoma had some bruising and the body is responding with fluid into the hematoma to absorb it.
Early on ice may help, layer2-3 days a heating pad may help. ...Read more
Possible causes: Sleeping on a material that you allergic to, sleeping on the side with the problem and thyroid disease. ...Read more
Possible: There are man causes of pitting edema. Most associated with capillary leakage of some sort in the extremities. This is often associated with cardiac dysfunction. However, there are many causes. Hypothyroidism in severe form is one of these causes. However, for specific information consult your doctor for more details. ...Read more
Definitely: With a low thyrid count, this will decrease your body's metabolism (breakdown of food and other products) as one of the side effects will be the swelling or edema of the lower extremities. See your doctor or endocrinologist for treatment as usually after being regulated with thyroid medicine, the swelling will go away. ...Read moreSee 1 more doctor answer
40yr old Fem Sed Rate Rising (Cont 2) History: Pos ANA, FM, Lupus Anticoagulant, Hypothyroidism, LE Edema. What does all this mean?
See your MD: The positive ANA and lupus anticoag may be associated with potential for blood clotting issues and clearly represent autoimmune disease potentially, of which the hypothyroidism may be a part. You must be seen by an hematologist or immunologist and be evaluated for systemic autoimmune issues. The elevated sed rate is also associated with inflammatory disease. Feel better! ...Read more
I have hypothyroidism. I take 112 of tirosint and 90 of armor thyroid daily. I have pitting edema in my legs. Why and how can I fix this?
Bilateral edema in lower extremeties. Obese, dark discoloration on fingertips (not cynosis), dry scaly skin. PH of hypertension & hypothyroidism.
Need to examine:
Given the multiple disorders, it would be prudent to see a doctor to exclude cellulitis. As you probably know, losing weight would do lot of good, not easy, but essential. Are you taking your medications for thyroid and hypertension, take the meds regularly.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex, if you have sex. ...Read more
Can hypothyroidism cause circulatory issues, cold feet and hands also pitting edema in legs ankles and feet?
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more